Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 291, NWS Atlanta, GA

December 23, 2014Chattooga County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 23, 2014, 12:59 PM EST for Chattooga County, Floyd County, Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 12:59 PM EST (17:59 UTC)
Expired
Dec 23, 2014, 1:30 PM EST
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 1:15 PM ESTTSTM WND DMG2 Ne Gore, GAEMERGENCY MANAGER REPORTS TREES AND POWERLINES DOWN NORTHEAST OF GORE.
Dec 23, 1:29 PM ESTTSTM WND DMG3 Wsw Everett Springs, GASEVERAL TREES AND POWERLINES DOWN ON FLOYD SPRINGS ROAD. GA POWER NOTIFIED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
430 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS52 KFFC 231759
SVRFFC
GAC055-115-231830-
/O.NEW.KFFC.SV.W.0291.141223T1759Z-141223T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTOOGA COUNTY IN NORTHWESTERN GEORGIA...
  NORTHERN FLOYD COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 130 PM EST

* AT 1258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
  STORM WAS LOCATED NEAR BLANCHE...OR 8 MILES EAST OF LITTLE RIVER
  CANYON NATIONAL PRESERVE...AND MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...LAKE MARVIN...
  EVERETT SPRINGS...SUBLIGNA...JAMES H. FLOYD STATE PARK...
  CHATTOOGAVILLE...TIDINGS AND HOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3459 8535 3459 8507 3454 8506 3454 8509
      3448 8509 3426 8545 3447 8550
TIME...MOT...LOC 1758Z 230DEG 44KT 3436 8549 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 6:48 AM EST, 6 hours 11 minutes earlier.

Area forecast discussion, Dec 23, 6:48 AM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 AM EST TUE DEC 23 2014

.PREV DISCUSSION... /ISSUED 423 AM EST TUE DEC 23 2014/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
CURRENT RADAR LOOP SHOWS SHOWERS MOVING SW TO NE ACROSS
LA...MS...AL...AND GA. THERE ARE A FEW LIGHTNING STRIKES OVER TN BUT
THE MAJORITY OF THE THUNDERSTORMS ARE CONFINED TO THE GULF COAST.
VERY MOIST SOUTHWESTERLY FLOW HAS SET UP ACROSS THE AREA THIS
MORNING. INCREASED INSTABILITY IS STILL EXPECTED ACROSS THE REGION
TODAY AND TONIGHT WITH ALL THE MODELS IN GOOD AGREEMENT ON THE
POTENTIAL FOR SEVERE WEATHER TODAY. MODELS INDICATING CONVECTION
POSSIBLY FIRING UP AROUND NOON OVER CENTRAL PORTIONS OF THE STATE
MOVING NORTH THROUGH THIS AFTERNOON. BY LATE THIS AFTERNOON AND
EVENING...PRECIP BECOMES MORE WIDESPREAD SO SEE NO REASON TO LOWER
POPS IN THE CURRENT FORECAST. SOME OF THE REFLECTIVITY MODELS ARE
SHOWING LINES OF CONVECTION SETTING UP ACROSS THE STATE TODAY BUT
THEY DONT PINPOINT NORTH OR CENTRAL GA AS BEING THE FOCUS AREA. THIS
HAPPENS WITH LOW CAPE HIGH SHEAR STORMS SO WILL NEED TO FOCUS ON THE
ENTIRE AREA WITH CENTRAL STARTING MIDDAY MOVING NORTHWARD THROUGH
TONIGHT. TOOK A LOOK AT THE EXPERIMENTAL SHERB INDEX WHICH HAS
BEEN SHOWN TO CORRELATE WELL WITH TORNADO AND WIND DAMAGE REPORTS
IN HIGH SHEAR LOW CAPE ENVIRONMENTS. STILL ONLY INDICATING MAX
VALUES OF 0.5 TO 0.9 TUES THRU WED. TYPICALLY NEED VALUES OVER 1.0
TO SEE MUCH CHANCE OF TORNADOES OR WIND DAMAGE. ANOTHER THREAT
WITH THIS SYSTEM IS THE POTENTIAL FOR HEAVY RAIN AND MINOR
FLOODING. CURRENTLY WERE FORECASTING 1.5 TO 2.5 INCHES TOTAL WITH
ISOLATED AREAS NEAR 3 INCHES THROUGH WED AFTERNOON. CURRENT FLASH
FLOOD GUIDANCE SHOWS THAT WE CAN SUPPORT THIS AMOUNT OF RAIN BUT A
FEW LOCATIONS MAY COME CLOSE SO WILL NEED TO WATCH THE USUAL
SUSPECTS WHEN IT COMES TO SOME OF OUR MORE FLASHY CREEKS AND
RIVERS.

 HYDROLOGY...

CURRENT QPF SHOWS HIGHEST VALUES ACROSS NE AND SE PORTIONS OF OUR
AREA OF RESPONSIBILITY. NOT TOO CONCERNED ABOUT AREAS IN SE GA AS
THOSE SOILS BELOW THE FALL LINE CAN HANDLE THE HIGHER AMOUNTS BUT
AREAS IN THE NE GA MOUNTAINS MAY BE A BIT DIFFERENT. WE HAVE HAD A
FAIRLY DRY DECEMBER SO FAR SO WE COULD USE THE RAIN BUT THINGS
WILL BE CLOSE WHEN IT COMES TO FLOODING CONCERNS. WILL NEED TO
MONITOR THIS AREA FOR POSSIBLE MINOR FLOODING. AT THIS TIME EXPECT
RAIN TO FALL AT MORE STEADY PACE WITH THE HEAVIEST RATE AROUND 1
INCH FROM 00-12 WED. STORM TOTAL AMOUNTS AROUND 2 TO 3 INCHES FOR
NE GA TONIGHT THRU WED. FLASH FLOOD GUIDANCE IS SHOWING THE
COUNTIES IN THAT AREA CAN HANDLE 3.4 TO 3.5 INCHES OVER A 6 HOUR
PERIOD SO WE SHOULD BE ALL RIGHT BUT WE DO NOT WANT TO LET OUR
GUARD DOWN.

01

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LONG TERM BEGINS WITH THE COLD FRONT EXITING THE FORECAST AREA
WEDNESDAY NIGHT. SOME POTENTIAL STILL EXISTS FOR SOME WRAP AROUND
PRECIPITATION LATE WEDNESDAY NIGHT TO BECOME MIXED WITH SNOW
ACROSS THE NORTHEAST. CRITICAL THICKNESS VALUES REACH INTO THE
NORTHERN ZONES LATE...BUT MODELS WANT TO SHOW LIMITED MOISTURE SO
NOT EXPECTING ANY ACCUMULATIONS. SHOULD BE DRY THROUGH FRIDAY AS
HIGH PRESSURE BUILDS ACROSS THE AREA. SOUTHWEST FLOW RETURNING
OVER THE WEEKEND BRINGING MOISTURE BACK INTO THE FORECAST AREA.
MODELS STILL DIFFERING ON THE DETAILS...HOWEVER A CHANCE OF RAIN
EACH DAY THROUGH THE END OF THE PERIOD LOOKS REASONABLE.

41

&&

.AVIATION...
12Z UPDATE...
LIFR CONDITIONS TO START THE TAF PERIOD WITH MAINLY IFR TO MVFR
CONDITIONS EXPECTED. AREAS OF RAIN...DRIZZLE AND SHOWERS WILL
CONTINUE ACROSS THE STATE TODAY THROUGH WEDNESDAY MORNING WITH
EAST TO SOUTHEAST WINDS IN THE 6-12KT RANGE. VSBYS WILL BE UP AND
DOWN ALL DAY BUT THEY SHOULD MAINLY BE IN THE MVFR RANGE.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  48  63  41 / 100 100  90  30
ATLANTA         52  51  64  41 / 100 100  90  10
BLAIRSVILLE     50  48  59  36 / 100 100  90  30
CARTERSVILLE    52  50  64  36 / 100 100  80  10
COLUMBUS        63  59  68  41 / 100 100  80  10
GAINESVILLE     47  45  60  39 / 100 100  90  30
MACON           61  60  67  41 / 100 100  90  20
ROME            53  50  64  37 / 100 100  80  10
PEACHTREE CITY  56  55  64  39 / 100 100  90  10
VIDALIA         69  61  70  48 / 100 100  90  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....41
AVIATION...01
Hazardous weather outlook, Dec 23, 5:01 AM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EST TUE DEC 23 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
OVER MUCH OF NORTH AND CENTRAL GEORGIA. A FEW MAY BECOME SEVERE
MAINLY OVER CENTRAL GEORGIA.

A WARM FRONT SHOULD PUSH NORTHWARD INTO CENTRAL GEORGIA DURING THE
DAY. A FEW STORMS MAY BECOME SEVERE IN THE WARMER AND MORE
UNSTABLE AIR...GENERALLY ALONG AND SOUTH OF A LAGRANGE TO MACON TO
MILLEDGEVILLE LINE THIS AFTERNOON INTO THIS EVENING. THE MAIN
THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN. AN ISOLATED TORNADO
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STRONG COLD FRONT WILL PUSH THROUGH GEORGIA ON WEDNESDAY. RAIN
AND SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME
OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED
TORNADOES...AND HEAVY RAIN. THE BEST RISK FOR SEVERE STORMS ON
WEDNESDAY WILL BE ALONG AND AHEAD OF THE COLD FRONT THAT WILL
MOVE INTO WESTERN GEORGIA WEDNESDAY MORNING...AND INTO EASTERN
GEORGIA BY WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 23, 9:08 AM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 AM EST TUE DEC 23 2014

GAZ061-062-074-075-231430-
GLASCOCK GA-WASHINGTON GA-HANCOCK GA-WARREN GA-
908 AM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN
GLASCOCK...WASHINGTON...HANCOCK AND WARREN COUNTIES UNTIL 930 AM
EST...

AT 906 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MITCHELL...OR 11 MILES
SOUTHEAST OF SPARTA...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL IS LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS
PARTS OF GLASCOCK...WASHINGTON...HANCOCK AND WARREN COUNTIES THROUGH
930 AM EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WARRENTON...
SPARTA...NORWOOD...MITCHELL...CAMAK...SPRINGFIELD... WARTHEN...
CULVERTON...POWELTON...JEWELL...BARNETT...HAMBURG STATE PARK...
MAYFIELD...REESE...MESENA...BEALL SPRINGS...SHOALS...AGRICOLA AND
CADLEY.

LAT...LON 3303 8279 3310 8299 3345 8295 3344 8292
      3344 8285 3347 8287 3352 8282 3351 8275
      3354 8272 3359 8270 3360 8267 3360 8266
      3361 8265 3346 8259 3341 8255 3335 8255
      3335 8253
TIME...MOT...LOC 1406Z 203DEG 36KT 3315 8286
Special weather statement, Dec 23, 9:24 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 AM EST TUE DEC 23 2014

GAZ048-057>059-231500-
HENRY GA-NEWTON GA-JASPER GA-BUTTS GA-
924 AM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 35 MPH WINDS
IN HENRY...NEWTON...JASPER AND BUTTS COUNTIES UNTIL 1000 AM EST...

AT 924 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLOVILLA...OR NEAR JACKSON...MOVING
NORTHEAST AT 55 MPH.

SMALL HAIL AND WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS PARTS OF HENRY...NEWTON...JASPER AND BUTTS
COUNTIES THROUGH 1000 AM EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
COVINGTON...JACKSON...MONTICELLO...LOCUST GROVE...OXFORD...
PORTERDALE...NEWBORN...FLOVILLA...MANSFIELD...JENKINSBURG...SHADY
DALE...STEWART...CALVIN...OAK HILL...EUDORA...WORTHVILLE...BRICK
STORE...MCELHENEYS CROSSROADS...INDIAN SPRINGS STATE PARK AND OLA.

LAT...LON 3326 8412 3329 8409 3330 8411 3354 8405
      3353 8405 3361 8397 3364 8375 3359 8369
      3353 8368 3344 8355 3313 8381 3318 8382
      3320 8384 3320 8412
TIME...MOT...LOC 1424Z 202DEG 47KT 3323 8395
Special weather statement, Dec 23, 9:48 AM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 AM EST TUE DEC 23 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-232300-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DE KALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
948 AM EST TUE DEC 23 2014

...DENSE FOG WILL LOWER VISIBILITY TO AS LOW AS ONE HALF MILE
TODAY...

AREAS OF DRIZZLE AND FOG WILL PERSIST THROUGH THE DAY WITH SOME
IMPROVEMENT THIS AFTERNOON. MOTORISTS SHOULD USE LOW BEAM
HEADLIGHTS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION!
Special weather statement, Dec 23, 10:11 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EST TUE DEC 23 2014

GAZ047-049-231545-
MORGAN GA-WALTON GA-
1011 AM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL IN MORGAN AND
WALTON COUNTIES UNTIL 1045 AM EST...

AT 1010 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOCIAL CIRCLE...OR 7 MILES SOUTH OF
MONROE...MOVING NORTH AT 45 MPH.

LARGE HAIL UP TO DIME AND NICKEL SIZE IS LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS MORGAN AND WALTON COUNTIES THROUGH 1045 AM
EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
MONROE...SOCIAL CIRCLE...NORTH HIGH SHOALS...BETWEEN...GOOD HOPE...
JERSEY...NICHOLASVILLE...GRATIS...PANNELL...HERNDONVILLE...CAMPTON
AND EBENEZER.

LAT...LON 3391 8364 3389 8363 3388 8358 3385 8357
      3381 8350 3359 8368 3363 8371 3364 8373
      3365 8376 3369 8383 3390 8380 3391 8377
      3389 8376 3390 8374 3390 8373 3392 8368
TIME...MOT...LOC 1510Z 201DEG 40KT 3369 8374
Local storm report, Dec 23, 10:12 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 AM EST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             COVINGTON               33.60N  83.86W
12/23/2014  E1.00 INCH       NEWTON             GA   PUBLIC

            SEVERAL EMPLOYEES OF HENDERSONS GROCERY AND SHELL
            STATION NEAR HIGHWAY 36 REPORTED QUARTER SIZE HAIL.

&&

EVENT NUMBER FFC1400974

KOVACIK
Special weather statement, Dec 23, 12:49 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EST TUE DEC 23 2014

GAZ011-019-231815-
CHATTOOGA GA-FLOYD GA-
1249 PM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 115 PM EST...

AT 1248 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN CHEROKEE COUNTY ALABAMA OVER GAYLESVILLE...OR
NEAR CEDAR BLUFF...MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS CHATTOOGA AND
FLOYD COUNTIES THROUGH 115 PM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...EVERETT SPRINGS...
SUBLIGNA...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...TIDINGS AND
HOLLAND.

LAT...LON 3459 8539 3458 8535 3459 8535 3459 8516
      3452 8509 3447 8509 3446 8511 3445 8511
      3424 8545 3449 8551
TIME...MOT...LOC 1748Z 228DEG 46KT 3429 8560

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:13 AM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter32 min
Dec 23, 6:27 AM ESTSevere Thunderstorm WarningFFCWilcox33 min
Dec 23, 6:40 AM ESTSevere Thunderstorm WarningFFCDooly, Macon21 min
Dec 23, 6:56 AM ESTSpecial Weather StatementFFCHouston, Peach34 min
Dec 23, 7:08 AM ESTSevere Thunderstorm WarningFFCHouston, Peach22 min
Dec 23, 7:17 AM ESTSpecial Weather StatementFFCWebster28 min
Dec 23, 7:30 AM ESTSpecial Weather StatementFFCBibb30 min
Dec 23, 7:33 AM ESTSpecial Weather StatementFFCHouston12 min
Dec 23, 7:36 AM ESTSpecial Weather StatementFFCMarion, Schley24 min
Dec 23, 7:44 AM ESTSpecial Weather StatementFFCWilkinson31 min
Dec 23, 8:03 AM ESTSpecial Weather StatementFFCTaylor27 min
Dec 23, 8:33 AM ESTSpecial Weather StatementFFCWashington42 min
Dec 23, 8:36 AM ESTSpecial Weather StatementFFCUpson24 min
Dec 23, 9:03 AM ESTSpecial Weather StatementFFCLamar, Monroe27 min
Dec 23, 9:08 AM ESTSpecial Weather StatementFFCWarren22 min
Dec 23, 9:24 AM ESTSpecial Weather StatementFFCButts, Jasper, Newton36 min
Dec 23, 9:49 AM ESTSevere Thunderstorm WarningFFCButts, Henry, Newton26 min
Dec 23, 10:11 AM ESTSpecial Weather StatementFFCWalton34 min
Dec 23, 12:49 PM ESTSpecial Weather StatementFFCChattooga26 min
Dec 23, 1:16 PM ESTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more25 hr
Dec 23, 1:24 PM ESTSpecial Weather StatementFFCGordon36 min
Dec 23, 1:46 PM ESTSpecial Weather StatementFFCCatoosa, Murray, Whitfield29 min
Dec 23, 1:53 PM ESTSevere Thunderstorm WarningFFCCatoosa, Fannin, Murray, Whitfield52 min
Dec 23, 2:52 PM ESTSpecial Weather StatementFFCDade23 min
Dec 23, 3:10 PM ESTSpecial Weather StatementFFCDade35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.